An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

Lyrica ti

Discussion in 'Share Your Story Here' started by cathy, Jan 6, 2019.

  1. cathy

    cathy Member

    I'm unable to talk now. really stressed about this Lyrica dependence or addiction problem. I tried being on Neurontin for over a week (to prevent withdrawal seizures) and it has been hell.
    One day this wk. I had an event and had to call paramedics. I had arrhythmia, palpitations, bradycardia, and chest pain. Why didn't my MD want to taper me? I think she didn't want to have to spend hours and days working with my insurance co. and the pharmacy as she had already. Honestly, I'm sympathetic but angry at her not being more responsible. I only have a little to live on this month and I just spent $50 on 4 pills. Previously, I was prescribed 2/day. I figured I will take 1/day and a ton of Neurontin.
    However, I just read on this website that one can o.d. on it. Doctors know we resort to our own remedies, they cr iticize and penalize us, but do any of u see the same unfortunate thing happening when a doctor won't do the work to taper or help? If we are forced to suffer miserably and lose hundreds of dollars we need to eat, it's super depressing and infuriating. I don't know when I can speak to this doctor again. How can I handle this? All last week I called her every day and reported withdrawal symptoms and suffering and she was indifferent. I nearly had a heart attack. How should I handle this? I don't have money to leave her for a better doc.
  2. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @cathy hello there. i'm so sorry you are having to go through this.... sometimes the medical care in this country is horrendous... do you have a decent insurance? you can't find another doctor? that's what i would do... but if i couldn't for some reason, i'd go sit in her office until she saw me...and i would sit and talk to her until she came up with a plan...and i would address her indifference. it's her job to "care" for her patients.

    again, i'm so sorry. if there is any way you can change doctors, that's what i would do. find a compassionate one.
    deanokat and cathy like this.
  3. cathy

    cathy Member

    Dear Dominica,

    Thanks for your thoughtful reply. You're right. I had another cardiac episode last night. I left her a message. I asked her whether she really wanted me to have to keep going to the emergency d. Suddenly, she became available! (I was suggesting, did she want me to continue making a medical record trail that may reflect poorly.)
    I left a message stating that obviously I needed her to taper me. Meanwhile, I bought a 3-day supply, : $80. I have horrible insurance. I can't pay out of pocket anymore. Even if she helps, I will have to pay a huge copay and I'll run out of $ for food. Does anyone know of a prescription help program for those who are insured and the situation is not due a weather disaster (that's what the Red C. requires?).
    I know you are right in that I must raise the issue of her claiming some responsibility. I don't have much courage, but I'll try. The problem is, I can't replace her. She's charging me $30/appt. and the usual charge is $275. I shopped around for 4-5 months to find someone qualified (she has great credentials) whom I could afford. I don't know how to manage such a tricky situation. I bought the Lyrica after being off it for a week because I couldn't stand the withdrawal symptoms. I wonder if that was foolish. The pharmacist said I'd have another week of suffering to go & I couldn't face it. I really don't know how to handle this. It's helpful to hear that you're supportive and have good ideas and insight. Thanks so much. All the best to you.
  4. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @cathy hey there. let me see if i have this correct. there are 2 threads, so wanted to combine this to one thread... you said: "My MD put me on 450 mg Lyrica/day for a month, then when I complained about the expense, she ordered me to stop cold turkey and switch to 1200 mg Neurontin. It's been a week. I'm suffering withdrawal symptoms including cardiac ones. Who out there has had a bad experience like this?"

    you were on lyrica for a month for pain? then she put you on the neurontin for pain? now, you are taking lyrica to try to feel better from the withdrawal symptoms?

    what is your plan moving forward? did she discuss a taper plan? are you done with the Neurontin? i'm just trying to get an accurate picture. I'm not a doctor...and have zero experience with these drugs, but want to paint a correct picture for others reading this thread....

    Even with tapering, it's likely to experience some uncomfortable symptoms... but getting off any drug ought to be done under the supervision of a doctor...for sure.
    deanokat likes this.
  5. cathy

    cathy Member

    Dominica,

    Thanks. She said the Lyrica & Neurontin can both be in the anticonvulsant class of mess. She just said the Neurontin would prevent a withdrawal seizure. I hate the Neurontin because anticonvulsants like it cause horrible acne, which I have. In the past, my former neurologist prescribed huge anticonvulsant doses because I have Epilepsy. No medication prevented seizures. I learned that some patients don't respond to medication. I never thought to tell her about that. Last night I took a ton of Neurontin, hoping it would work. When it didn't, I got the Lyrica out of desperation. I've got chest pain right now. Maybe it's triggered by the combination. Alll I know is, I don't want to trigger heart symptoms with meds, and the Neurontin may not have helped at all. Thanks for your help! Take care!
  6. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @cathy... I'm sorry you're going through what you are. If I were you, the next time I experienced any kind of episode, or if you're feeling at all unwell, I would go to the ER and explain the situation to them. They may be able to help you, or refer you to another doctor.

    We're here to help and support you however we can, so reach out anytime. In the meantime, I'm sending positive, healing energy in your direction.
    Dominica likes this.
  7. cathy

    cathy Member

    Thanks for your advice and support. You made me feel less alone and distressed. All my best to you.
    deanokat and Dominica like this.
  8. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @cathy please keep in touch, ok??? i hope you're feeling better this evening.. i pray you can get off these meds safely and without discomfort....
    deanokat likes this.
  9. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    Anytime, @cathy. That's why we're here. Reach out whenever you might feel the need. Even if it's just to vent.

    Sending you lots of love, light, and hope.
  10. cathy

    cathy Member

    Oh, you're so sweet. I don't know much about you or why you are so devoted to helping here. Is there anything you would like to talk about to meet your needs?
    cathy
    Dominica likes this.
  11. True concern

    True concern Community Champion

    Check at Walgreens they have a prescription plan you fill out right at the counter that pays 80-90% of prescription cost...Damn I am sorry this is happening I will respond later further when I have a little time to really think but try Walgreens
    deanokat and Dominica like this.
  12. Dominica

    Dominica Author, Writer, Recovery Advocate Community Listener

    @cathy we have a heart to help those struggling, suffering... in the best way we can, in community.

    thank you for asking about us!! hope you'll become part of our online community here.... it's like a loving cyber family where you can just be yourself...never any judgment allowed here. we're all doing the best we can.

    hugs
    True concern and deanokat like this.
  13. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    We're just here to make things a little easier for people who are struggling, @cathy. We all have our own stuff going on. But, as @Dominica said, we're like a family. Sharing struggles and burdens and helping others can make things easier to bear. :)
    True concern likes this.